Coming off Gabapentin... help!!!

Hi all, I've found no benefit in taking Gabapentin, so decided to come off it, as the side effects are really bad. I was taking 1000mg a day in staggered doses. On day two of reducing my dose and having some nasty effects. Feeling sick, frequent bathroom visits, headache and worse sleep. At least some of the side effects are less - no muscle spasms yay! But really struggling. Just about to have a hot bath to see if that will help.... any advice would be much appreciated!!! xx Gentle hugs to all of you out there xx

4 Replies

oldestnewest
  • reduce the dose slowly MissK taking it down more every few days, thats should help your body adjust without the nasty effects of comming st8 off it x

  • When i was coming off gabapentin, i had to reduce it the reverse as i had started on it, stagger it then you wont have as many side effects. x

  • hi, as the others have said, you must reduce slowly, otherwise you will get horrible side effects and I can talk from experience. I ran out once and boy did I feel ill.

    Some drs forget to tell their patients how to do it properly. Good luck xx

  • Hi, I wish I could offer advice,but I can't, I am now very scared as I kept falling asleep with cups of hot coffee in my hand and ended up pouring it over myself on many occasions as well as dropping lit ciggarrettes from my fingers. I went to doctors and got blood tests and repeated blood tests apparently the gabapentin is affecting my liver and it is having great difficulty getting rid of it. So from tomorrow he has reduced the dosage. I don't know what it will be like as it relieves some of the pain but mainly helps with the nightly twitching. On Friday I have to go for a fasting blood sample at 9.05 am then another blood test at 11.05am as my glucose levels are abnormal. I will let you all know at the end of the week. Gentle hugs to everyone x

You may also like...